• Previous Article
    A linear, decoupled and positivity-preserving numerical scheme for an epidemic model with advection and diffusion
  • CPAA Home
  • This Issue
  • Next Article
    Spreading speed and periodic traveling waves of a time periodic and diffusive SI epidemic model with demographic structure
doi: 10.3934/cpaa.2022001
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

Analysis of Brinkman-Forchheimer extended Darcy's model in a fluid saturated anisotropic porous channel

1. 

Department of Mathematics, National Institute of Technology Meghalaya, Shillong-793003, India

2. 

Department of Mathematics, Mahindra University, Hyderabad- 500043 - Telangana, INDIA

3. 

Department of Mathematics, Indian Institute of Technology Kharagpur, West Bengal-721302, India

* Corresponding author

Received  May 2021 Revised  November 2021 Early access December 2021

We present asymptotic analysis of Couette flow through a channel packed with porous medium. We assume that the porous medium is anisotropic and the permeability varies along all the directions so that it appears as a positive semidefinite matrix in the momentum equation. We developed existence and uniqueness results corresponding to the anisotropic Brinkman-Forchheimer extended Darcy's equation in case of fully developed flow using the Browder-Minty theorem. Complemented with the existence and uniqueness analysis, we present an asymptotic solution by taking Darcy number as the perturbed parameter. For a high Darcy number, the corresponding problem is dealt with regular perturbation expansion. For low Darcy number, the problem of interest is a singular perturbation. We use matched asymptotic expansion to treat this case. More generally, we obtained an approximate solution for the nonlinear problem, which is uniformly valid irrespective of the porous medium parameter values. The analysis presented serves a dual purpose by providing the existence and uniqueness of the anisotropic nonlinear Brinkman-Forchheimer extended Darcy's equation and provide an approximate solution that shows good agreement with the numerical solution.

Citation: Timir Karmakar, Meraj Alam, G. P. Raja Sekhar. Analysis of Brinkman-Forchheimer extended Darcy's model in a fluid saturated anisotropic porous channel. Communications on Pure & Applied Analysis, doi: 10.3934/cpaa.2022001
References:
[1]

A. A. AvramenkoIgor V. ShevchukM. M. Kovetskaya and Y. Y. Kovetska, Darcy–Brinkman–Forchheimer model for film boiling in porous media, Transp. Porous Med., 134 (2020), 503-536.  doi: 10.1007/s11242-020-01452-7.  Google Scholar

[2]

S. Berg, A. W. Cense, J. P. Hofman and R. M. M. Smits, Flow in Porous Media with Slip Boundary Condition, Society of Core Analysts, Calgary, Canada. SCA-2007-13. Google Scholar

[3]

A. Bush, Perturbation Methods for Engineers and Scientists, Routledge, 2018. Google Scholar

[4]

S. CaucaoG. N. GaticaR. Oyarzúa and N. Sánchez, A fully-mixed formulation for the steady double-diffusive convection system based upon Brinkman–Forchheimer equations, J. Sci. Comput., 85 (2020), 1-37.  doi: 10.1007/s10915-020-01305-x.  Google Scholar

[5]

S. Chellam and M. R. Wiesner, Slip flow through porous media with permeable boundaries: implications for the dimensional scaling of packed beds, Water Environ. Research, 65 (1993), 744-749.   Google Scholar

[6]

M. Delavar and M. Azimi, I using porous material for heat transfer enhancement in heat exchangers, J. Eng. Sci. Tech. Rev., 6 (2013), 14-16.   Google Scholar

[7]

P. Forchheimer, Water movement through the ground, Z. Ver. German, Ing., 45 (1901), 1782-1788.   Google Scholar

[8]

T. Ghosh and G. P. Raja Sekhar, A note on Mellin-Fourier integral transform technique to solve Stokes' problem analogue to flow through a composite layer of free flow and porous medium, J. Math. Anal. Appl., 483 (2020), 123578.  doi: 10.1016/j.jmaa.2019.123578.  Google Scholar

[9]

R. Givler and S. Altobelli, A determination of the effective viscosity for the Brinkman–Forchheimer flow model, J. Fluid Mech., 258 (1994), 355-370.   Google Scholar

[10]

A. A. Hill and B. Straughan, Poiseuille flow in a fluid overlying a porous medium, J. Fluid Mech., 603 (2008), 137-149.  doi: 10.1017/S0022112008000852.  Google Scholar

[11]

K. Hooman, A perturbation solution for forced convection in a porous-saturated duct, J. Comput. Appl. Math., 211 (2008), 57-66.  doi: 10.1016/j.cam.2006.11.005.  Google Scholar

[12] R. A. Horn and C. R. Johnson, Matrix Analysis, Cambridge University Press, econd edition, 2013.   Google Scholar
[13]

B. K. Jha and M. L. Kaurangini, Approximate analytical solutions for the nonlinear Brinkman-Forchheimer-extended Darcy flow model, Appl. Math., 2 (2011), 1432-1436.   Google Scholar

[14]

V. Kalantarov and S. Zelik, Smooth attractors for the Brinkman-Forchheimer equations with fast growing nonlinearities, Commun. Pure Appl. Anal., 11 (2012), 2037-2054.  doi: 10.3934/cpaa.2012.11.2037.  Google Scholar

[15]

P. Kaloni and J. Guo, Steady nonlinear double-diffusive convection in a porous medium based upon the Brinkman–Forchheimer model, J. Math. Anal. Appl., 204 (1996), 138-155.  doi: 10.1006/jmaa.1996.0428.  Google Scholar

[16]

T. Karmakar, Physics of unsteady Couette flow in an anisotropic porous medium, J. Eng. Math., 130 (2021), 26 pp. doi: 10.1007/s10665-021-10165-9.  Google Scholar

[17]

T. KarmakarM. Reza and G. P. Raja Sekhar, Forced convection in a fluid saturated anisotropic porous channel with isoflux boundaries, Phys. Fluid., 31 (2019), 117109.   Google Scholar

[18]

N. Kladias and V. Prasad, Experimental verification of Darcy-Brinkman-Forchheimer flow model for natural convection in porous media, J. Thermophysics heat transfer, 5 (1991), 560-576.   Google Scholar

[19]

P. Kumar and G. P. Raja Sekhar, Elastohydrodynamics of a deformable porous packing in a channel competing under shear and pressure gradient, Phys. Fluid., 32 (2020), 061901, 22 pp. Google Scholar

[20]

B. LaiJ. L. Miskimins and Y. S. Wu, Non-Darcy porous-media flow according to the Barree and Conway model: laboratory and numerical-modeling studies, SPE j., 17 (2012), 70-79.   Google Scholar

[21]

D. A. Nield and A. Bejan, Convection in Porous Media, Vol. 3, Springer, 2006.  Google Scholar

[22]

D. A. NieldS. Junqueira and J. L. Lage, Forced convection in a fluid-saturated porous-medium channel with isothermal or isoflux boundaries, J. Fluid Mech., 322 (1996), 201-214.   Google Scholar

[23]

S. Salsa, Partial Differential Equations in Action: From Modelling to Theory, Springer, 2016. doi: 10.1007/978-3-319-31238-5.  Google Scholar

[24]

P. Skrzypacz and D. Wei, Solvability of the Brinkman-Forchheimer-Darcy equation, J. Appl. Math., 2017 (2017), 10 pp. doi: 10.1155/2017/7305230.  Google Scholar

[25]

K. Vafai and S. J. Kim, Forced convection in a channel filled with a porous medium: an exact solution, ASME J. Heat Transfer 111 (1989), 1103–1106. Google Scholar

[26]

K. Vafai and C. L. Tien, Boundary and inertia effects on flow and heat transfer in porous media, Int. J. Heat Mass Trans., 24 (1981), 195-203.   Google Scholar

[27]

E. Zeidler, Nonlinear Functional Analysis and Its Applications: Ⅱ/B: Nonlinear Monotone Operators, Springer Science & Business Media, 2013. doi: 10.1007/978-1-4612-0985-0.  Google Scholar

show all references

References:
[1]

A. A. AvramenkoIgor V. ShevchukM. M. Kovetskaya and Y. Y. Kovetska, Darcy–Brinkman–Forchheimer model for film boiling in porous media, Transp. Porous Med., 134 (2020), 503-536.  doi: 10.1007/s11242-020-01452-7.  Google Scholar

[2]

S. Berg, A. W. Cense, J. P. Hofman and R. M. M. Smits, Flow in Porous Media with Slip Boundary Condition, Society of Core Analysts, Calgary, Canada. SCA-2007-13. Google Scholar

[3]

A. Bush, Perturbation Methods for Engineers and Scientists, Routledge, 2018. Google Scholar

[4]

S. CaucaoG. N. GaticaR. Oyarzúa and N. Sánchez, A fully-mixed formulation for the steady double-diffusive convection system based upon Brinkman–Forchheimer equations, J. Sci. Comput., 85 (2020), 1-37.  doi: 10.1007/s10915-020-01305-x.  Google Scholar

[5]

S. Chellam and M. R. Wiesner, Slip flow through porous media with permeable boundaries: implications for the dimensional scaling of packed beds, Water Environ. Research, 65 (1993), 744-749.   Google Scholar

[6]

M. Delavar and M. Azimi, I using porous material for heat transfer enhancement in heat exchangers, J. Eng. Sci. Tech. Rev., 6 (2013), 14-16.   Google Scholar

[7]

P. Forchheimer, Water movement through the ground, Z. Ver. German, Ing., 45 (1901), 1782-1788.   Google Scholar

[8]

T. Ghosh and G. P. Raja Sekhar, A note on Mellin-Fourier integral transform technique to solve Stokes' problem analogue to flow through a composite layer of free flow and porous medium, J. Math. Anal. Appl., 483 (2020), 123578.  doi: 10.1016/j.jmaa.2019.123578.  Google Scholar

[9]

R. Givler and S. Altobelli, A determination of the effective viscosity for the Brinkman–Forchheimer flow model, J. Fluid Mech., 258 (1994), 355-370.   Google Scholar

[10]

A. A. Hill and B. Straughan, Poiseuille flow in a fluid overlying a porous medium, J. Fluid Mech., 603 (2008), 137-149.  doi: 10.1017/S0022112008000852.  Google Scholar

[11]

K. Hooman, A perturbation solution for forced convection in a porous-saturated duct, J. Comput. Appl. Math., 211 (2008), 57-66.  doi: 10.1016/j.cam.2006.11.005.  Google Scholar

[12] R. A. Horn and C. R. Johnson, Matrix Analysis, Cambridge University Press, econd edition, 2013.   Google Scholar
[13]

B. K. Jha and M. L. Kaurangini, Approximate analytical solutions for the nonlinear Brinkman-Forchheimer-extended Darcy flow model, Appl. Math., 2 (2011), 1432-1436.   Google Scholar

[14]

V. Kalantarov and S. Zelik, Smooth attractors for the Brinkman-Forchheimer equations with fast growing nonlinearities, Commun. Pure Appl. Anal., 11 (2012), 2037-2054.  doi: 10.3934/cpaa.2012.11.2037.  Google Scholar

[15]

P. Kaloni and J. Guo, Steady nonlinear double-diffusive convection in a porous medium based upon the Brinkman–Forchheimer model, J. Math. Anal. Appl., 204 (1996), 138-155.  doi: 10.1006/jmaa.1996.0428.  Google Scholar

[16]

T. Karmakar, Physics of unsteady Couette flow in an anisotropic porous medium, J. Eng. Math., 130 (2021), 26 pp. doi: 10.1007/s10665-021-10165-9.  Google Scholar

[17]

T. KarmakarM. Reza and G. P. Raja Sekhar, Forced convection in a fluid saturated anisotropic porous channel with isoflux boundaries, Phys. Fluid., 31 (2019), 117109.   Google Scholar

[18]

N. Kladias and V. Prasad, Experimental verification of Darcy-Brinkman-Forchheimer flow model for natural convection in porous media, J. Thermophysics heat transfer, 5 (1991), 560-576.   Google Scholar

[19]

P. Kumar and G. P. Raja Sekhar, Elastohydrodynamics of a deformable porous packing in a channel competing under shear and pressure gradient, Phys. Fluid., 32 (2020), 061901, 22 pp. Google Scholar

[20]

B. LaiJ. L. Miskimins and Y. S. Wu, Non-Darcy porous-media flow according to the Barree and Conway model: laboratory and numerical-modeling studies, SPE j., 17 (2012), 70-79.   Google Scholar

[21]

D. A. Nield and A. Bejan, Convection in Porous Media, Vol. 3, Springer, 2006.  Google Scholar

[22]

D. A. NieldS. Junqueira and J. L. Lage, Forced convection in a fluid-saturated porous-medium channel with isothermal or isoflux boundaries, J. Fluid Mech., 322 (1996), 201-214.   Google Scholar

[23]

S. Salsa, Partial Differential Equations in Action: From Modelling to Theory, Springer, 2016. doi: 10.1007/978-3-319-31238-5.  Google Scholar

[24]

P. Skrzypacz and D. Wei, Solvability of the Brinkman-Forchheimer-Darcy equation, J. Appl. Math., 2017 (2017), 10 pp. doi: 10.1155/2017/7305230.  Google Scholar

[25]

K. Vafai and S. J. Kim, Forced convection in a channel filled with a porous medium: an exact solution, ASME J. Heat Transfer 111 (1989), 1103–1106. Google Scholar

[26]

K. Vafai and C. L. Tien, Boundary and inertia effects on flow and heat transfer in porous media, Int. J. Heat Mass Trans., 24 (1981), 195-203.   Google Scholar

[27]

E. Zeidler, Nonlinear Functional Analysis and Its Applications: Ⅱ/B: Nonlinear Monotone Operators, Springer Science & Business Media, 2013. doi: 10.1007/978-1-4612-0985-0.  Google Scholar

Figure 1.  Schematic of Couette flow through a porous channel
Figure 2.  $ G'(u) $ behavior inside the channel for $ F = 10 $, $ M = 1 $, $ K = 0.5 $, $ \phi = 0 $, $ U = 1 $, $ l_{s} = 0.1 $ when (a) $ Da = 0.01 $ (b) $ Da = 10 $
Figure 3.  Dimensionless velocity profile (a) for $ Da = 0.01 $, $ M = 10 $, $ F = 10 $, $ l_{s} = 0.1 $, $ K = 1 $, $ U = 1 $ (b) for $ Da = 1 $, $ M = 1 $, $ F = 1 $, $ l_{s} = 0.1 $, $ K = 1 $, $ U = 1 $
Figure 4.  Dimensionless velocity profile (a) for different anisotropic ratio when $ M = 1 $, $ Da = 0.01 $, $ U = 1 $, $ l_{s} = 0.1 $ (b) for different anisotropic angle when $ M = 1 $, $ K = 0.5 $, $ Da = 0.01 $, $ U = 1 $, $ l_{s} = 0.1 $
Figure 5.  Dimensionless velocity profile (a) for different Darcy number when $ K = 1 $, $ M = 1 $, $ F = 1 $, $ l_{s} = 0.03 $, $ U = 1 $ (b) for different Forchheimer number when $ M = 1 $, $ K = 1 $, $ Da = 0.1 $, $ l_{s} = 0.1 $, $ U = 1 $
Figure 6.  Status of the pressure gradient in $ y $-direction for $ A_{r} = 1 $, $ M = 1 $, $ l_{s} = 0.03 $, $ K = 0.5 $, $ \phi = \pi/4 $, $ F = 1 $
Figure 7.  Wall shear stress as a function of Darcy number when $ K = 1 $, $ M = 1 $, $ F = 1 $, $ l_{s} = 0.03 $, $ U = 1 $. (b) Wall shear stress as a function of Darcy number for different $ F $ when $ K = 1 $, $ M = 1 $, $ l_{s} = 0.03 $, $ U = 1 $
Figure 8.  Wall shear stress as a function of Darcy number (a) for different anisotropic ratio when $ M = 1 $, $ F = 1 $, $ l_{s} = 0.03 $, $ U = 1 $ (b) for different anisotropic angle when $ K = 0.5 $, $ M = 1 $, $ F = 1 $, $ U = 1 $, $ l_{s} = 0.03 $
Table 1.  List of parameters range used for numerical simulation
Parameters Description Value References
Da Non-dimensional permeability $ 10^{-4}\leq Da\leq 10 $ [22,17]
F Non-dimensional inertial coefficient $ 0\leq F\leq 100 $ [11,17]
M Viscosity ratio $ 0.5\leq M\leq 10 $ [22,9]
K Anisotropic permeability ratio $ 0.5\leq K\leq4 $ [17]
$ \phi $ Orientation angle $ 0\leq \phi\leq\frac{\pi}{2} $ [17]
Parameters Description Value References
Da Non-dimensional permeability $ 10^{-4}\leq Da\leq 10 $ [22,17]
F Non-dimensional inertial coefficient $ 0\leq F\leq 100 $ [11,17]
M Viscosity ratio $ 0.5\leq M\leq 10 $ [22,9]
K Anisotropic permeability ratio $ 0.5\leq K\leq4 $ [17]
$ \phi $ Orientation angle $ 0\leq \phi\leq\frac{\pi}{2} $ [17]
[1]

Yuncheng You, Caidi Zhao, Shengfan Zhou. The existence of uniform attractors for 3D Brinkman-Forchheimer equations. Discrete & Continuous Dynamical Systems, 2012, 32 (10) : 3787-3800. doi: 10.3934/dcds.2012.32.3787

[2]

Wenjing Liu, Rong Yang, Xin-Guang Yang. Dynamics of a 3D Brinkman-Forchheimer equation with infinite delay. Communications on Pure & Applied Analysis, 2021, 20 (5) : 1907-1930. doi: 10.3934/cpaa.2021052

[3]

Xin-Guang Yang, Lu Li, Xingjie Yan, Ling Ding. The structure and stability of pullback attractors for 3D Brinkman-Forchheimer equation with delay. Electronic Research Archive, 2020, 28 (4) : 1395-1418. doi: 10.3934/era.2020074

[4]

Varga K. Kalantarov, Sergey Zelik. Smooth attractors for the Brinkman-Forchheimer equations with fast growing nonlinearities. Communications on Pure & Applied Analysis, 2012, 11 (5) : 2037-2054. doi: 10.3934/cpaa.2012.11.2037

[5]

Manil T. Mohan. Optimal control problems governed by two dimensional convective Brinkman-Forchheimer equations. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021020

[6]

Qiangheng Zhang, Yangrong Li. Regular attractors of asymptotically autonomous stochastic 3D Brinkman-Forchheimer equations with delays. Communications on Pure & Applied Analysis, 2021, 20 (10) : 3515-3537. doi: 10.3934/cpaa.2021117

[7]

Kush Kinra, Manil T. Mohan. Convergence of random attractors towards deterministic singleton attractor for 2D and 3D convective Brinkman-Forchheimer equations. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021061

[8]

Yen-Lin Wu, Zhi-You Chen, Jann-Long Chern, Y. Kabeya. Existence and uniqueness of singular solutions for elliptic equation on the hyperbolic space. Communications on Pure & Applied Analysis, 2014, 13 (2) : 949-960. doi: 10.3934/cpaa.2014.13.949

[9]

Fouad Hadj Selem, Hiroaki Kikuchi, Juncheng Wei. Existence and uniqueness of singular solution to stationary Schrödinger equation with supercritical nonlinearity. Discrete & Continuous Dynamical Systems, 2013, 33 (10) : 4613-4626. doi: 10.3934/dcds.2013.33.4613

[10]

Michel Chipot, Senoussi Guesmia. On the asymptotic behavior of elliptic, anisotropic singular perturbations problems. Communications on Pure & Applied Analysis, 2009, 8 (1) : 179-193. doi: 10.3934/cpaa.2009.8.179

[11]

Jann-Long Chern, Yong-Li Tang, Chuan-Jen Chyan, Yi-Jung Chen. On the uniqueness of singular solutions for a Hardy-Sobolev equation. Conference Publications, 2013, 2013 (special) : 123-128. doi: 10.3934/proc.2013.2013.123

[12]

Feifei Cheng, Ji Li. Geometric singular perturbation analysis of Degasperis-Procesi equation with distributed delay. Discrete & Continuous Dynamical Systems, 2021, 41 (2) : 967-985. doi: 10.3934/dcds.2020305

[13]

Ryo Ikehata, Marina Soga. Asymptotic profiles for a strongly damped plate equation with lower order perturbation. Communications on Pure & Applied Analysis, 2015, 14 (5) : 1759-1780. doi: 10.3934/cpaa.2015.14.1759

[14]

Luiz F. O. Faria. Existence and uniqueness of positive solutions for singular biharmonic elliptic systems. Conference Publications, 2015, 2015 (special) : 400-408. doi: 10.3934/proc.2015.0400

[15]

Dominika Pilarczyk. Asymptotic stability of singular solution to nonlinear heat equation. Discrete & Continuous Dynamical Systems, 2009, 25 (3) : 991-1001. doi: 10.3934/dcds.2009.25.991

[16]

Shota Sato, Eiji Yanagida. Asymptotic behavior of singular solutions for a semilinear parabolic equation. Discrete & Continuous Dynamical Systems, 2012, 32 (11) : 4027-4043. doi: 10.3934/dcds.2012.32.4027

[17]

Andrea L. Bertozzi, Dejan Slepcev. Existence and uniqueness of solutions to an aggregation equation with degenerate diffusion. Communications on Pure & Applied Analysis, 2010, 9 (6) : 1617-1637. doi: 10.3934/cpaa.2010.9.1617

[18]

Xiaoming Fu, Quentin Griette, Pierre Magal. Existence and uniqueness of solutions for a hyperbolic Keller–Segel equation. Discrete & Continuous Dynamical Systems - B, 2021, 26 (4) : 1931-1966. doi: 10.3934/dcdsb.2020326

[19]

Telma Silva, Adélia Sequeira, Rafael F. Santos, Jorge Tiago. Existence, uniqueness, stability and asymptotic behavior of solutions for a mathematical model of atherosclerosis. Discrete & Continuous Dynamical Systems - S, 2016, 9 (1) : 343-362. doi: 10.3934/dcdss.2016.9.343

[20]

Matteo Bonforte, Yannick Sire, Juan Luis Vázquez. Existence, uniqueness and asymptotic behaviour for fractional porous medium equations on bounded domains. Discrete & Continuous Dynamical Systems, 2015, 35 (12) : 5725-5767. doi: 10.3934/dcds.2015.35.5725

2020 Impact Factor: 1.916

Metrics

  • PDF downloads (66)
  • HTML views (42)
  • Cited by (0)

Other articles
by authors

[Back to Top]